Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 319, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 17, 2012, 2:34 PM CDT for Dallas County, Laclede County, Webster County, Missouri. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 17, 2012, 2:34 PM CDT (19:34 UTC)
- Expired
- Oct 17, 2012, 3:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Dallas County, MO, Laclede County, MO, Webster County, MO
The radar
The Springfield radar (KSGF), 44 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 17, 3:00 PM CDT | TSTM WND DMG | Marshfield, MO | A COUPLE TREES WERE BLOWN DOWN IN THE MARSHFIELD AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 17, 1:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.6 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 205 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
957
WUUS53 KSGF 171934
SVRSGF
MOC059-105-225-172015-
/O.NEW.KSGF.SV.W.0319.121017T1934Z-121017T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT WED OCT 17 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN DALLAS COUNTY IN SOUTHWEST MISSOURI...
SOUTHWESTERN LACLEDE COUNTY IN SOUTHWEST MISSOURI...
NORTHERN WEBSTER COUNTY IN SOUTHWEST MISSOURI...
* UNTIL 315 PM CDT
* AT 232 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 17 MILES WEST OF
MARSHFIELD...AND MOVING EAST AT 50 MPH.
HAZARD...70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...TREE BRANCHES UP TO THREE INCHES IN DIAMETER BROKEN.
POSSIBLE MINOR DAMAGE TO SHINGLE ROOFS AND METAL
OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
CONWAY...MARSHFIELD AND NIANGUA.
THIS WARNING ALSO INCLUDES BENNETT SPRING STATE PARK. INTERSTATE 44
BETWEEN MILE MARKERS 91 AND 121 WILL ALSO BE IMPACTED BY THE SEVERE
THUNDERSTORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3727 9306 3727 9307 3768 9308 3772 9297
3771 9270 3724 9269 3723 9306
TIME...MOT...LOC 1934Z 268DEG 42KT 3742 9317
HAIL...<.75IN
WIND...70 MPH
$$
COLUCCIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 17, 12:32 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Oct 17, 12:32 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 1232 PM CDT WED OCT 17 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... CONVECTION IS BEGINNING TO DEVELOP ALONG A PREFRONTAL TROUGH JUST AHEAD OF AN ADVANCING COLD FRONT THAT LOCATION FROM NEAR PARSONS KANSAS TO THE KANSAS CITY AREA. THE PREFRONTAL TROUGH IS LOCATED AS OF NOON FRO NEAR COLUMBUS TO PITTSBURG TO OSCEOLA. THIS WILL BE ADVANCING THROUGH THE SPRINGFIELD AREA AND HIGHWAY 65 CORRIDOR AROUND 3 PM AND NEAR THE HIGHWAY 63 CORRIDOR AROUND 6 PM THIS EVENING. THE ENVIRONMENT OVER SOUTHERN MISSOURI IS STILL RELATIVELY CAPPED AT THE MOMENT BUT SHOWING SOME WEAKENING OF THAT CAP AS THE TEMPERATURES ALOFT ARE COOLING WITH THE ADVANCING TROUGH IN THE MID AND UPPER LEVELS. THE PREFRONTAL TROUGH CONVECTION IS BEGINNING TO SHOW SIGNS OF SLOW STRENGTHENING OF THE UPDRAFTS AT OF EARLY AFTERNOON. CIN IS AROUND 50-75 J/KG BUT SLOWLY ERODING AWAY. MU CAPE VALUES ARE CURRENTLY AROUND 1000 J/KG. BULK SHEAR IS VERY AMPLE UP TO 50 KNOTS. STORM RELATIVE HELOCITY VALUES ARE UP TO 300. THE CONDITIONS OVER SOUTHWEST AND SOUTH CENTRAL MISSOURI WILL BECOME FAVORABLE FOR GROWING UPDRAFTS AND WITH THE STRONG WIND SHEAR AND DYNAMICS ALOFT...STRONG TO SEVERE STORMS WILL DEVELOP WITH DAMAGING WINDS THE MAIN THREAT. SUSTAINABLE UPDRAFTS IN THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS. A LIMITED TORNADO RISK WILL EXIST MAINLY OVER SOUTH CENTRAL MISSOURI AND THE EASTERN OZARKS FROM LATE AFTERNOON INTO THE EARLY EVENING HOURS. CONVECTION WILL INCREASE IN COVERAGE AND INTENSITY IN THESE AREAS BY MID AFTERNOON. GRIFFIN && .DISCUSSION... STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF THE FORECAST. THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE POTENTIAL FOR SEVERE STORMS TODAY. MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN EXCESS OF 50KTS WILL BE PLACE. BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65 AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS THIS AFTERNOON. WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS. HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX WOULD DEVELOP. ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER TEMPERATURES THROUGH WEEKS END. BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON AND INTO EARLY NEXT WEEK. && .AVIATION... FOR THE 18Z TAFS...A FRONT WILL BE MOVING THROUGH THE MISSOURI OZARKS LATE THIS AFTERNOON. MVFR CEILINGS CAN BE EXPECTED THROUGH THIS AFTERNOON AND EVENING. HAVE INCLUDED TEMPO GROUPS FOR ARRIVAL OF CONVECTION AT AREA TERMINALS. WINDS WILL BE GUSTY OUT OF THE SOUTH THIS AFTERNOON SWITCHING TO A WESTERLY DIRECTION TONIGHT. ALL CONVECTION AFFECTING TERMINALS WILL BE FROM 19Z TO 23Z TIME FRAME. HAVE INCLUDED SOME NON CONVECTIVE LOW LEVEL WIND SHEAR LATE TONIGHT AND EARLY TOMORROW MORNING DUE TO CHANGING WINDS RIGHT OFF THE SURFACE. SKIES WILL CLEAR OUT LATE THIS EVENING AND THROUGH TOMORROW MORNING. GRIFFIN && .PREV DISCUSSION... /ISSUED 1211 PM CDT WED OCT 17 2012/ STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON REMAIN THE FOCUS OF THE FORECAST. THE UPPER LEVEL TROUGH THAT WILL BE THE MAIN FOCUS FOR A POTENTIAL SEVERE WEATHER EVENT THIS AFTERNOON...WAS IN THE PROCESS OF DIGGING ACROSS THE NORTH CENTRAL PLAINS AND THE FRONT RANGE OF THE ROCKIES. MODELS REMAIN IN AGREEMENT WITH A STRONG JET DIGGING ON THE BACK SIDE OF THE TROUGH AS WELL. THIS WILL PLAY A ROLE IN THE POTENTIAL FOR SEVERE STORMS TODAY. MODELS THIS MORNING BRING THE TROUGH AND SURFACE COLD FRONT INTO THE WESTERN OZARKS AND SOUTHEASTERN KANSAS BY NOON. THE INITIAL EXPECTATIONS WITH THE FRONT AS IT BEGINS TO IMPACT WESTERN MISSOURI IS FOR A LINE OF THUNDERSTORMS WITH A FEW STRONG CELLS POSSIBLY EMBEDDED IN THE LINE. THIS WILL BE THE RESULT OF INITIALLY LIMITED INSTABILITY OF AROUND 500-800 J/KG OF CAPE AND A CAPPING INVERSION. THE LEFT EXIT REGION OF THE UPPER LEVEL JET WILL NOT QUITE HAVE MADE ITS WAY OVER THE REGION BUT BULK SHEAR IN EXCESS OF 50KTS WILL BE PLACE. BY MID AFTERNOON...AROUND THE 2-3PM TIME FRAME...THE FRONT WILL HAVE PROGRESSED EASTWARD TO NEAR THE HIGHWAY 65 CORRIDOR. BY THIS POINT...SHORT TERM MODEL INSTABILITY INCREASES TO 800 TO 1200J/KG WITH LITTLE IN THE WAY OF A CAP IN PLACE. WHAT CAP THAT WILL BE IN PLACE WILL LIKELY BE OVERCOME BY THE FRONTAL FORCING. IN ADDITION...THE LEFT EXIT REGION OF THE JET SHOULD BE IN PLACE OVER THE REGION PROVIDING GOOD UPPER LEVEL DIFFLUENCE. BULK SHEAR WILL REMAIN IN EXCESS OF 50 KTS. THIS WILL BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS TO DEVELOP RIGHT ALONG HIGHWAY 65 AND MOVE EAST QUICKLY DURING THE REMAINDER OF THE AFTERNOON. AS A RESULT OF THE INSTABILITY AND UPPER LEVEL DIFFLUENCE...THERE IS THE POTENTIAL FOR ISOLATED SUPERCELL DEVELOPMENT EARLY IN THE EVENT THOUGH AS THE COLD FRONT MOVES EAST THE MODE WILL GENERALLY BE LINEAR IN NATURE. SOME MESOS WILL ALSO BE A CONCERN AS A RESULT OF THE SHEAR AVAILABLE. CURRENT INDICATIONS FROM THE MODELS IS FOR THE STORMS TO MOVE QUICKLY EAST THROUGH THE AFTERNOON AS THE UPPER TROUGH CONTINUES TO DIG SOUTH AND THE FRONT RACES ACROSS THE OZARKS. THE FRONT SHOULD MOVE EAST OF THE AREA BY 9-10PM THIS EVENING CLOSER TO THE MISSISSIPPI RIVER VALLEY. WILL NEED TO WATCH AREAS ACROSS THE EASTERN OZARKS...GENERALLY EAST OF AN AVA TO LEBANON TO ELDON LINE FOR THE BEST POTENTIAL FOR SEVERE STORMS THIS AFTERNOON. WITH THE COMBINATION OF THE LEFT EXIT REGION OF THE JET....STRONG WIND SHEAR AND FAIR INSTABILITY ALONG WITH THE FRONTAL LIFT...ALL MODES OF SEVERE WEATHER...WITH THE EXCEPTION OF FLOODING...WILL BE POSSIBLE. THE MAIN CONCERN WILL BE STRONG STRAIGHT LINE WINDS ESPECIALLY WHERE BOW SEGMENTS OCCUR ON THE LINE OF STORMS. HOWEVER...ENOUGH INSTABILITY WILL BE AVAILABLE FOR HAIL DEVELOPMENT AND A TORNADO COULD OCCUR WHERE ANY BOOKEND VORTEX WOULD DEVELOP. ONCE THE SYSTEM PUSHES EAST OF THE REGION TONIGHT...CLEAR SKIES AND COOL...DRIER AND BREEZY WINDS WILL FILTER INTO THE REGION BEHIND THE FRONT. THIS WILL OCCUR AS AN UPPER LEVEL LOW SETTLES OVER THE GREAT LAKES REGION FOR THE REMINDER OF THE WEEK AND LIFTS NORTH EARLY SATURDAY MORNING. THIS WILL ACT TO KEEP A NORTHERLY COMPONENT TO THE WEATHER WITH CLOUD COVER SPINNING AROUND THE UPPER LEVEL STORM SYSTEM. THIS WILL ALLOW FOR COOLER TEMPERATURES THROUGH WEEKS END. BRIEF UPPER LEVEL RIDGING WILL OCCUR DURING THE WEEKEND...WHICH WILL BRING A SLIGHT WARMING TREND AND SUNNY SKIES...THOUGH A TIGHT SURFACE PRESSURE GRADIENT MAY BRING WINDY CONDITIONS AND THE POTENTIAL FOR SOME ISOTROPICALLY DRIVEN SHOWERS SUNDAY AFTERNOON AND INTO EARLY NEXT WEEK. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Oct 17, 2:22 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 222 PM CDT WED OCT 17 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-181930- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 222 PM CDT WED OCT 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... A LINE OF THUNDERSTORMS WILL PUSH EAST ACROSS THE MISSOURI OZARKS THIS AFTERNOON INTO EARLY THIS EVENING. SOME STORMS WILL BECOME STRONG TO SEVERE WITH DAMAGING WINDS IN EXCESS OF 60 MPH. THE RISK OF SEVERE STORMS WILL IMPACT AREAS MAINLY ALONG AND EAST OF HIGHWAY 65. HAIL TO QUARTER SIZE WILL BE POSSIBLE. WHILE THE CHANCE FOR TORNADO DEVELOPMENT IS LIMITED...A BRIEF SPIN UP OR TWO MAY BE POSSIBLE WHERE SHEAR CAN BE MAXIMIZED IN STORMS ALONG THE FRONT. THE GREATEST THREAT FOR A SPIN UP TORNADO WILL BE EAST OF A LINE FROM CASSVILLE TO CAMDENTON. GUSTY SOUTHERLY WINDS TO 30 MPH WILL OCCUR IN ADVANCE OF THE FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WEST WINDS GUSTING FROM 30 TO 35 MPH CAN BE EXPECTED OVER MUCH OF THE REGION ON THURSDAY WITH STRONG LOW PRESSURE EXPECTED TO BE CENTERED OVER THE UPPER MIDWEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH 6 PM THIS EVENING ACROSS THE MISSOURI OZARKS ALONG AND SOUTHEAST OF HIGHWAY 65. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
In the hours before
Special weather statement, Oct 17, 1:41 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
141 PM CDT WED OCT 17 2012
MOZ068-078-079-171915-
CEDAR MO-HICKORY MO-POLK MO-
141 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CEDAR...NORTHERN
POLK AND SOUTHWESTERN HICKORY COUNTIES UNTIL 215 PM CDT...
AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF BEARCREEK...OR 4 MILES EAST
OF STOCKTON...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE FAIR PLAY...HUMANSVILLE AND WEAUBLEAU.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE POMME DE
TERRE LAKE AND STOCKTON LAKE.
LAT...LON 3768 9328 3760 9372 3777 9379 3783 9369
3783 9358 3791 9357 3792 9354 3791 9351
3794 9351 3797 9346
TIME...MOT...LOC 1840Z 249DEG 38KT 3770 9370
COLUCCISpecial weather statement, Oct 17, 1:49 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
149 PM CDT WED OCT 17 2012
MOZ089-094-171930-
DADE MO-LAWRENCE MO-
149 PM CDT WED OCT 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAWRENCE AND
SOUTHEASTERN DADE COUNTIES UNTIL 230 PM CDT...
AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PENNSBORO...OR 7 MILES SOUTH OF
GREENFIELD...MOVING EAST AT 45 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE EVERTON...GREENFIELD AND MILLER.
OTHER LOCATIONS IN THIS SIGNIFICANT WEATHER ADVISORY INCLUDE STOCKTON
LAKE. INTERSTATE 44 BETWEEN MILE MARKERS 47 AND 58 WILL ALSO BE
IMPACTED BY THIS STORM.
LAT...LON 3711 9398 3745 9385 3750 9362 3728 9362
3728 9361 3711 9362
TIME...MOT...LOC 1850Z 249DEG 41KT 3733 9380
COLUCCILocal storm report, Oct 17, 2:30 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
230 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 PM TSTM WND DMG GLIDEWELL 37.30N 93.33W
10/17/2012 GREENE MO 911 CALL CENTER
SMALL BUIDLINGS BLOWN DOWN AND 70 MPH WINDS ESTIMATED.
&&
MGRIFFINLocal storm report, Oct 17, 2:34 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
234 PM CDT WED OCT 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 PM TSTM WND DMG 2 W SPRINGFIELD 37.20N 93.32W
10/17/2012 GREENE MO NWS EMPLOYEE
TREE BLOWN INTO HOUSE AND ESTIMATED WIND GUSTS UP TO 65
MPH ON THE WEST SIDE OF SPRINGFIELD
&&
MGRIFFINThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 1:41 PM CDT | Special Weather Statement | SGF | Polk | 34 min |
| Oct 17, 1:49 PM CDT | Special Weather Statement | SGF | Dade | 41 min |
| Oct 17, 1:58 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Lawrence, Polk | 47 min |
| Oct 17, 2:08 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Greene, Polk | 52 min |
| Oct 17, 2:36 PM CDT | Special Weather Statement | SGF | Greene | 24 min |
| Oct 17, 2:54 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Laclede, Webster, Wright | 51 min |
| Oct 17, 3:08 PM CDT | Special Weather Statement | SGF | Maries, Pulaski | 37 min |
| Oct 17, 3:35 PM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski, Texas, Wright | 40 min |
| Oct 17, 3:40 PM CDT | Wind Advisory | SGF | Barton, Benton, Cedar, Dade, Hickory, Jasper and 4 more | 27 hr |
| Oct 17, 5:05 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 40 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.